Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 29, NWS Austin/San Antonio, TX

March 19, 2005Real County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 19, 2005, 1:09 PM CST for Real County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2005, 1:09 PM CST (19:09 UTC)
Expired
Mar 19, 2005, 2:15 PM CST
In force
66 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Real County, TX

The radar

The Laughlin AFB radar (KDFX), 84 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2005-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2005-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1870 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 191909
SVREWX
TXC385-192015-
/O.NEW.KEWX.SV.W.0029.050319T1909Z-050319T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
109 PM CST SAT MAR 19 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  REAL

* UNTIL 215 PM CST

* AT 107 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 15 MILES NORTH OF LEAKEY...AND MOVING EAST AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3008 9997 2965 10001 2965 9964 2992 9964
      2992 9972 3007 9971

$$
1 follow-up statement
000 
WWUS54 KEWX 192001
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
159 PM CST SAT MAR 19 2005

TXC385-192009-
/O.CAN.KEWX.SV.W.0029.000000T0000Z-050319T2015Z/
REAL TX-
159 PM CST SAT MAR 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR REAL COUNTY IS CANCELLED...

AT 200 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORMS OVER REAL COUNTY WERE NO LONGER SEVERE. 
ALTHOUGH THE SEVERE THREAT HAS TEMPORARILY DIMINISHED...A FLASH 
FLOOD WARNING CONTINUES. EXPECT HEAVY RAIN OVER THE NORTHERN HALF OF 
REAL COUNTY.

LAT...LON 3008 9997 2965 10001 2965 9964 2992 9964
      2992 9972 3007 9971

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 10:15 AM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Mar 19, 10:15 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1015 AM CST SAT MAR 19 2005

.UPDATE...
LOW LEVEL MOISTURE CAN BE SEEN AS STRATUS DECK ON THE VIS SAT PIX ADVECTING NW
INTO THE SOUTH CENTRAL/WESTERN CWA THIS MORNING AS A S/W RACED ACROSS NRN MEXICO.
WITH DESTABLIZATION OVER THE SWRN CWA THIS MORNING WILL ADJUST POPS A LITTLE
FURTHER WEST AND SOUTHWEST FOR THIS AFTN WITH CONT SLGT RISK SVR FOR THE EASTERN
COUNTIES LATER THIS AFTN/EVENING.  ALSO RAISED MAX TEMPS OVER THE HILL COUNTRY
WHERE MOSTLY CLEAR SKIES ALLOWING FOR STG HEATING THIS MORNING AND ALREADY
NEAR OR EXCEEDING FORECAST HIGHS.

&&

.PREV DISCUSSION... /ISSUED 315 AM CST SAT MAR 19 2005/

DISCUSSION...
EARLY THIS MORNING A SHORT WAVE WAS MOVING RAPIDLY EASTWARD ACROSS
THE ARKLATEX TRIGGERING A FEW THUNDERSTORMS ALONG A FRONTAL
BOUNDARY IN ARKANSAS. THE COLD FRONT HAS DROPPED SOUTHWARD INTO
INTO NORTH CENTRAL TEXAS BUT THIS FRONT IS EXPECTED TO STALL NORTH
OF THE CWFA DUE TO THE RAPID APPROACH OF ANOTHER SHORT WAVE.

THIS NEXT SHORT WAVE WAS LOCATED OVER SOUTHERN ARIZONA/NEW MEXICO.
THIS FEATURE WILL DRIVE A DRY-LINE/SFC TROF EAST ACROSS THE CWFA
THIS AFTERNOON. THIS BOUNDARY WILL INTERACT WITH THE INLAND MOVING
SEA-BREEZE THIS AFTERNOON TRIGGERING SCATTERED TSTMS ACROSS THE
EASTERN HALF OF THE CWFA. A FEW STORMS MAY BECOME SEVERE OVER THE
SOUTHEAST COUNTIES LATE THIS AFTERNOON INTO THIS EVENING. LARGE
HAIL AND DAMAGING WINDS ARE POSSIBLE. PLEASE REFER TO THE DAY 1
CONVECTIVE OUTLOOK ISSUED BY SPC FOR ADDITIONAL INFO.

TSTMS WILL END ACROSS THE FAR EASTERN COUNTIES LATE TONIGHT WITH
THE EXIT OF THE SOUTHERN STREAM SHORT WAVE.  SUNDAY WILL BE WARM
AND DRY WITH WEAK ZONAL FLOW ALOFT. A SHORT WAVE MOVING EASTWARD
ACROSS THE SOUTH PLAINS ON MONDAY WILL DRIVE A PACIFIC COLD FRONT
ACROSS THE CWFA ON MONDAY. BOUNDARY LAYER WINDS ARE EXPECTED TO BE
SOUTHWEST LIMITING MOISTURE ACROSS THE CWFA. HOWEVER A FEW STORMS
MAY MOVE SOUTHEASTWARD ACROSS THE EXTREME NORTHEAST COUNTIES...IN
ADVANCE OF THE FROPA.

WITH THE PASSAGE OF THE SOUTHERN PLAINS UPPER TROF...ZONAL FLOW
WILL BECOME ESTABLISHED ONCE AGAIN ACROSS THE CWFA FOR THE
REMAINDER OF THE WEEK. THIS WILL RESULT IN A DRY FCST WITH
SEASONAL TEMPERATURES. THE NEXT CHANCE OF SHOWERS AND TSTMS IS
FRIDAY AS ANOTHER WEST COAST STORM SYSTEM EJECTS EASTWARD ACROSS
THE DESERT SOUTHWEST.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

01/11
Hazardous weather outlook, Mar 19, 5:15 AM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CST SAT MAR 19 2005

TXZ171>173-183>194-202>209-217>225-228-201100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
515 AM CST SAT MAR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND EAST OF A
CAMPBELLTON TO SAN ANTONIO TO BURNET LINE THIS AFTERNOON AND EVENING.
SOME OF THE STORMS COULD BE SEVERE MAINLY ALONG AND EAST OF A KARNES
CITY TO GONZALES TO LEXINGTON LINE. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREATS WITH LOCALLY HEAVY DOWNPOURS A SECONDARY
THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND EAST OF A
HALLETTSVILLE TO BASTROP TO LEXINGTON LINE MONDAY AND THEN ALONG
AND EAST OF A CAMPBELLTON TO HONDO TO HARPER LINE FRIDAY AFTERNOON
AND EVENING. SOME OF THE STORMS COULD BE STRONG.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 1:49 PM CSTFlash Flood WarningEWXReal116 min
Mar 19, 3:34 PM CSTSevere Thunderstorm WarningEWXBurnet26 min
Mar 19, 3:55 PM CSTSevere Thunderstorm WarningEWXCaldwell65 min
Mar 19, 4:25 PM CSTSevere Thunderstorm WarningEWXWilliamson65 min
Mar 19, 4:33 PM CSTFlash Flood WarningEWXDeWitt, Gonzales117 min
Mar 19, 4:38 PM CSTSevere Thunderstorm WarningEWXTravis67 min
Mar 19, 5:42 PM CSTSevere Thunderstorm WarningEWXGuadalupe48 min
Mar 19, 5:45 PM CSTSevere Thunderstorm WarningEWXBastrop45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.